Alert archive / California / Frost Advisories in 2012
Frost Advisory 22, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Dec 30, 2012, 7:30 AM PST for Los Angeles County, California. It took effect at Dec 31, 2012, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 7:30 AM PST (15:30 UTC)
- In effect from
- Dec 31, 2012, 12:00 AM PST
- Expired
- Dec 31, 2012, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS76 KLOX 301530 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 730 AM PST SUN DEC 30 2012 CAZ034>036-039-044-301730- /O.NEW.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ /O.CON.KLOX.FR.Y.0021.000000T0000Z-121230T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG...SANTA BARBARA...MONTECITO... CARPINTERIA...SANTA PAULA...FILLMORE...OJAI...PIRU 730 AM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. * TEMPERATURES AND TIMING..TEMPERATURES WILL REMAIN NEAR OR BELOW FREEZING THROUGH MID-MORNING TODAY. AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 28 AND 32 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ045-046-088-547-548-301730- /O.NEW.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ /O.CON.KLOX.FR.Y.0021.000000T0000Z-121230T1700Z/ VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...THOUSAND OAKS...NEWBURY PARK... MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY...PASADENA...SAN GABRIEL...POMONA 730 AM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. * TEMPERATURES AND TIMING...TEMPERATURES WILL REMAIN NEAR FREEZING THROUGH MID-MORNING TODAY. AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO NEAR OR BELOW 32 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ040-301730- /O.NEW.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ /O.CON.KLOX.FR.Y.0021.000000T0000Z-121230T1700Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 730 AM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. * TEMPERATURES AND TIMING...TEMPERATURES WILL REMAIN NEAR FREEZING THROUGH MID-MORNING TODAY. AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 28 AND 32 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
5 follow-up statements
827 WWUS76 KLOX 301653 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 853 AM PST SUN DEC 30 2012 CAZ034>036-039-044-310100- /O.EXP.KLOX.FR.Y.0021.000000T0000Z-121230T1700Z/ /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA YNEZ...SOLVANG...SANTA BARBARA...MONTECITO... CARPINTERIA...SANTA PAULA...FILLMORE...OJAI...PIRU 853 AM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURES AND TIMING..AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 28 AND 32 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ045-046-088-547-548-310100- /O.EXP.KLOX.FR.Y.0021.000000T0000Z-121230T1700Z/ /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...THOUSAND OAKS...NEWBURY PARK... MOORPARK...SIMI VALLEY...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY...PASADENA...SAN GABRIEL...POMONA 853 AM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURES AND TIMING...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO NEAR OR BELOW 32 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ040-310100- /O.EXP.KLOX.FR.Y.0021.000000T0000Z-121230T1700Z/ /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 853 AM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURES AND TIMING...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 28 AND 32 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HALL
561 WWUS76 KLOX 302249 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 249 PM PST SUN DEC 30 2012 CAZ036-310700- /O.NEW.KLOX.FZ.A.0005.130101T1000Z-130101T1800Z/ /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 249 PM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WATCH FOR THE SANTA YNEZ VALLEY. THIS ADVISORY IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURES AND TIMING...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 28 AND 32 DEGREES. THERE IS A HIGH LIKELIHOOD THAT A HARD FREEZE MAY OCCUR ON NEW YEARS MORNING...WITH TEMPERATURES DROPPING TO AROUND 27 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ034-035-039-044-310700- /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA BARBARA...MONTECITO...CARPINTERIA... SANTA PAULA...FILLMORE...OJAI...PIRU 249 PM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... * TEMPERATURES AND TIMING...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 28 AND 32 DEGREES. THERE IS A HIGH LIKELIHOOD THAT ANOTHER FROST ADVISORY MAY BE NEEDED ON NEW YEARS MORNING AS TEMPERATURES MAY FALL TO...OR BELOW FREEZING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ040-045-046-088-547-548-310700- /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 249 PM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... * TEMPERATURES AND TIMING...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO NEAR OR BELOW 32 DEGREES. THERE IS A HIGH LIKELIHOOD THAT ANOTHER FROST ADVISORY MAY BE NEEDED ON NEW YEARS MORNING AS TEMPERATURES MAY FALL TO...OR BELOW FREEZING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HALL/KITTELL
258 WWUS76 KLOX 310633 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1033 PM PST SUN DEC 30 2012 CAZ036-311445- /O.EXT.KLOX.FZ.A.0005.130101T0800Z-130101T1800Z/ /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 1033 PM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...FREEZE WATCH NOW IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * TEMPERATURES AND TIMING...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 28 AND 32 DEGREES. THERE IS A HIGH LIKELIHOOD THAT A HARD FREEZE MAY OCCUR ON NEW YEARS MORNING...WITH TEMPERATURES DROPPING TO AROUND 27 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ034-035-039-044-311445- /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA BARBARA...MONTECITO...CARPINTERIA... SANTA PAULA...FILLMORE...OJAI...PIRU 1033 PM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TEMPERATURES AND TIMING...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 28 AND 32 DEGREES. THERE IS A HIGH LIKELIHOOD THAT ANOTHER FROST ADVISORY MAY BE NEEDED ON NEW YEARS MORNING AS TEMPERATURES MAY FALL TO...OR BELOW FREEZING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ040-045-046-088-547-548-311445- /O.CON.KLOX.FR.Y.0022.121231T0800Z-121231T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 1033 PM PST SUN DEC 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TEMPERATURES AND TIMING...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO MONDAY MORNING...WITH TEMPERATURES FALLING TO NEAR OR BELOW 32 DEGREES. THERE IS A HIGH LIKELIHOOD THAT ANOTHER FROST ADVISORY MAY BE NEEDED ON NEW YEARS MORNING AS TEMPERATURES MAY FALL TO...OR BELOW FREEZING. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
903 WWUS76 KLOX 311359 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 559 AM PST MON DEC 31 2012 CAZ034-035-039-044-312200- /O.NEW.KLOX.FR.Y.0023.130101T0800Z-130101T1700Z/ /O.CON.KLOX.FR.Y.0022.000000T0000Z-121231T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA BARBARA...MONTECITO...CARPINTERIA... SANTA PAULA...FILLMORE...OJAI...PIRU 559 AM PST MON DEC 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY. * TEMPERATURES AND TIMING...TEMPERATURES WILL RISE WELL ABOVE FREEZING IN MOST AREAS BY 9 AM PST AND ANY FROST WILL MELT. AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 29 AND 32 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ040-045-046-088-547-548-312200- /O.NEW.KLOX.FR.Y.0023.130101T0800Z-130101T1700Z/ /O.CON.KLOX.FR.Y.0022.000000T0000Z-121231T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 559 AM PST MON DEC 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY. * TEMPERATURES AND TIMING...TEMPERATURES WILL RISE WELL ABOVE FREEZING IN MOST AREAS BY 9 AM PST AND ANY FROST WILL MELT. AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING...WITH TEMPERATURES FALLING TO AROUND 32 DEGREES...EXCEPT LOCALLY AS LOW AS 28 DEGREES IN THE COLDEST LOCATION IN THE VALLEYS AND SANTA MONICA MOUNTAINS. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ036-312200- /O.CON.KLOX.FR.Y.0022.000000T0000Z-121231T1700Z/ /O.CON.KLOX.FZ.A.0005.130101T0800Z-130101T1800Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 559 AM PST MON DEC 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TEMPERATURES AND TIMING...TEMPERATURES WILL RISE WELL ABOVE FREEZING IN MOST AREAS BY 9 AM PST AND ANY FROST WILL MELT. AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 29 AND 32 DEGREES. THERE IS A CHANCE THAT TEMPERATURES WILL FALL TO 28 DEGREES OF BELOW FOR AT LEAST TWO HOURS TONIGHT...SO A FREEZE WATCH IS IN EFFECT. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DB
364 WWUS76 KLOX 311711 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 911 AM PST MON DEC 31 2012 CAZ034-035-039-044-010100- /O.EXP.KLOX.FR.Y.0022.000000T0000Z-121231T1700Z/ /O.CON.KLOX.FR.Y.0023.130101T0800Z-130101T1700Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SANTA BARBARA...MONTECITO...CARPINTERIA... SANTA PAULA...FILLMORE...OJAI...PIRU 911 AM PST MON DEC 31 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * TEMPERATURES AND TIMING...TEMPERATURES HAVE RISEN ABOVE FREEZING LEVELS AS OF 9 AM THIS MORNING. HOWEVER...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 29 AND 32 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ040-045-046-088-547-548-010100- /O.EXP.KLOX.FR.Y.0022.000000T0000Z-121231T1700Z/ /O.CON.KLOX.FR.Y.0023.130101T0800Z-130101T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 911 AM PST MON DEC 31 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * TEMPERATURES AND TIMING...TEMPERATURES HAVE RISEN ABOVE FREEZING LEVELS AS OF 9 AM THIS MORNING. HOWEVER...AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING...WITH TEMPERATURES FALLING TO AROUND 32 DEGREES. COLDEST LOCATIONS IN THE WESTERN SAN FERNANDO VALLEY AND SANTA MONICA MOUNTAINS WILL LIKELY SEE LOW TEMPERATURES AROUND 28 DEGREES. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ036-010100- /O.EXP.KLOX.FR.Y.0022.000000T0000Z-121231T1700Z/ /O.CON.KLOX.FZ.A.0005.130101T0800Z-130101T1800Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 911 AM PST MON DEC 31 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TEMPERATURES AND TIMING...TEMPERATURES HAVE RISEN ABOVE FREEZING LEVELS AS OF 9 AM THIS MORNING. AREAS OF FROST ARE EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING... WITH TEMPERATURES FALLING TO BETWEEN 29 AND 32 DEGREES. THERE IS A CHANCE THAT TEMPERATURES WILL FALL TO 28 DEGREES OR BELOW FOR AT LEAST TWO HOURS TONIGHT...SO A FREEZE WATCH IS IN EFFECT. * IMPACTS...FROST CAN CAUSE DAMAGE TO SENSITIVE PLANTS IF LEFT UNCOVERED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GOMBERG/DB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 30, 3:37 AM PST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 30, 3:37 AM PST, 3 hours 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 337 AM PST SUN DEC 30 2012 .SYNOPSIS... THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE REGION THROUGH THIS EVENING...WITH LOW SNOW LEVELS. THEN...MOSTLY DRY AND CHILLY WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK...ALTHOUGH A COUPLE OF WEAK WEATHER SYSTEMS COULD BRUSH FAR NORTHERN AND WESTERN SECTIONS WITH SOME RAIN. IT WILL BE VERY CHILLY AT NIGHT THROUGH AT LEAST WEDNESDAY...WITH FROST EVEN IN MANY VALLEY AND SOME COASTAL LOCATIONS. && .SHORT TERM (TODAY-TUE)...IT WAS MOSTLY CLOUDY ACROSS INTERIOR SECTIONS OF SLO AND SBA COUNTIES...THE MTNS OF VTU COUNTY...THE ANTELOPE VALLEY AND NRN SLOPES OF THE L.A. COUNTY MTNS. ELSEWHERE...SKIES WERE CLEAR. IT WAS A VERY CHILLY MORNING...WITH TEMPS DOWN INTO THE 30S IN MANY L.A. AND VTU COUNTY VALLEYS...AND ON THE COASTAL PLAIN FROM VTU COUNTY NORTHWARD. FROST ADVISORIES ARE IN EFFECT FOR ALL COASTAL AND VALLEY AREAS WITH THE EXCEPTION OF THE L.A. COUNTY COAST. A STRONG BUT MOISTURE-STARVED UPPER LOW IN NORTHERN NEVADA WILL DROP SOUTHWARD INTO THE REGION TODAY. A POWERFUL JET WRAPPING AROUND ITS WESTERN SIDE WILL PLACE ERN SECTIONS OF THE FCST AREA UNDER THE LEFT FRONT QUADRANT JET...AND THE MODELS ALL SHOW SOME DECENT LIFT ACROSS L.A. AND VTU COUNTIES THIS AFTERNOON. IN ADDITION...500 MB TEMPS WILL BE DROPPING TO BELOW -30C...WHICH WILL HELP TO INCREASE INSTABILITY. SO...DESPITE VERY LIMITED MOISTURE...HAVE GONE WITH SLIGHT CHANCE POPS ACROSS MOST OF L.A. AND VTU COUNTIES...MAINLY FOR THIS AFTERNOON INTO EARLY THIS EVENING...WITH CHANCE POPS IN THE MTNS. HAVE ALSO ADDED SLIGHT CHANCE OF TSTMS TO THESE AREAS AS WELL. AT THIS TIME...NOT EXPECTING MAJOR WIDESPREAD RAIN/SNOW...BUT WITH A SYSTEM THIS VIGOROUS...THERE IS ALWAYS THE THREAT OF MORE SHOWER/TSTM ACTION THAN SEEMS POSSIBLE WITH THE LIMITED AMOUNT OF MOISTURE. SNOW LEVELS WILL BE VERY LOW...GENERALLY AROUND 3000 FEET...ALTHOUGH SNOW COULD FALL AT LEVELS AS LOW AS 2000-2500 IN HEAVIER SHOWERS/TSTMS. ALSO...THERE IS A CHANCE OF SMALL HAIL/GRAUPEL WITH ANY SHOWERS/STORM. EXPECTING ANY RAINFALL THROUGH THIS EVENING TO TOTAL ONE QUARTER INCH OR LESS...ALTHOUGH LOCALLY HIGHER TOTALS ARE POSSIBLE IN ANY TSTM. IN GENERALLY...EXPECT ONLY LOCAL SNOW ACCUMULATIONS OF 1 TO 3 OR POSSIBLY 4 INCHES IN THE MTNS. STILL...ANY SNOW COULD IMPACT TRAVEL ON SOME OF THE HIGHER ROADWAYS...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE...ON THE 14 FREEWAY THOUGH THE SOLEDAD PASS...AND POSSIBLY PORTIONS OF HIGHWAY 138. ANY SHOWER ACTIVITY SHOULD WIND DOWN THIS EVENING...ALTHOUGH IT COULD LINGER THROUGH THE NIGHT ON NORTH FACING SLOPES. SKIES WILL BECOME MOSTLY CLEAR IN MOST AREAS OVERNIGHT...AND IT WILL BECOME VERY CHILLY LATE TONIGHT/MON MORNING...LIKELY EVEN COLDER THAN THIS MORNING. HAVE ISSUED FROST ADVISORIES FOR ALL COASTAL AND VALLEY ZONES FOR TONIGHT/EARLY MONDAY. IT MAY BECOME COLD ENOUGH IN THE SANTA YNEZ VALLEY AND THE OJAI VALLEY TO REQUIRE FREEZE WARNINGS. AFTER A COLD START...TEMPS WILL MODERATE MON...BUT MAX TEMPS STILL WILL BE 8 TO 12 DEGREES BELOW NORMAL IN MOST AREAS. IT WILL BE ANOTHER VERY CHILLY NIGHT MON NIGHT...AND FROST ADVISORIES WILL LIKELY BE NEEDED IN MANY COASTAL AND VALLEY AREAS. ONCE AGAIN...LOW TEMPS MAY WARRANT FREEZE WARNINGS IN SOME AREAS FOR LATE MON NIGHT/TUE MORNING. MON NIGHT SHOULD BE THE COLDEST NIGHT IN MOST AREAS. HOWEVER IT REMAINS TO BE SEEN WHETHER AN APPROACHING LOW WILL BRING ENOUGH CLOUDS TO AT LEAST AREA N OF PT CONCEPTION TO KEEP TEMPS UP A BIT. ALL 00Z RUNS WERE SHOWING AN UPPER LOW DROP QUICKLY SOUTH DOWN THE COAST MON NIGHT...REACHING MONTEREY COUNTY JUST AFTER DAYBREAK TUE. HOWEVER THE LATEST RUN OF THE GFS IS SOMEWHAT SLOWER. THE GFS SHOWS AN UPPER LOW DEVELOPING IN THE PAC NW MONDAY DROP RAPIDLY S ACROSS CA LATE MON NIGHT AND TUE MORNING...REACHING A POSITION NEAR POINT CONCEPTION BY LATE TUE AFTERNOON. THE WRF IS ALSO A BIT SLOWER...BUT IS ABOUT 6 HOURS AHEAD OF THE GFS. ALL MODELS SHOW LITTLE IF ANY PRECIP ACROSS THE REGION FROM THIS SYSTEM...AND MOISTURE PROFILES SO VERY LITTLE MOISTURE WITH IT. BUT WITH ITS TRACK...IT WILL HAVE TO BE WATCHED CLOSELY. AT THE VERY LEAST...IT MAY INTERFERE WITH LOW TEMPS ACROSS PORTIONS OF THE AREA MON NIGHT/EARLY TUE. .LONG TERM (WED-SAT)...A SKINNY POS TILT RIDGE BUILDS INTO THE REGION WED. AFTER ANOTHER CHILLY NIGHT...IT WILL WARM ON WED...AND MAX TEMPS SHOULD BE UP A FEW DEGREES. THE TAIL END OF A FRONTAL SYSTEM WILL MOVE INTO THE W COAST ON LATE WED NIGHT/THU...BUT ANY RAIN WILL LIKELY REMAIN N OF THE REGION. HOWEVER...THE ECMWF DOES BRING SOME PRECIP VERY CLOSE TO SLO COUNTY. A RIDGE BUILDING INTO THE FCST AREA MAY BRING A FEW DEGREES ON WARMING ON FRI...THEN THIS RIDGE WILL LIKELY HOLD INTO SAT. && .AVIATION... 30/1130Z GOOD CONFIDENCE IN TAFS. THERE IS A 20 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM OVER LOS ANGELES COUNTY LATE THIS MORNING AND AFTERNOON. KLAX AND KBUR...GOOD CONFIDENCE IN TAFS. THERE IS A 20 PERCENT CHANCE OF A SHOWER OR A THUNDERSTORM 19Z-02Z. && .LOX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC... AVIATION... SYNOPSIS... WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 30, 6:00 AM PST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN DEC 30 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE AREAS OF FROST IN THE VALLEYS AND MANY COASTAL PLAIN AREAS THIS MORNING...AND AGAIN LATE TONIGHT. HIGH SURF WILL AFFECT CENTRAL COAST BEACHES EARLY THIS MORNING. THERE WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS ON ALL AREA BEACHES TODAY. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE WILL BE AREAS OF FROST IN THE VALLEYS AND MANY COASTAL PLAIN AREAS MONDAY MORNING...AND LIKELY AGAIN DURING THE LATE NIGHT THROUGH MID MORNING HOURS THROUGH WEDNESDAY. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:12 PM PST | Frost Advisory | LOX | Los Angeles | 13 hr |
| Dec 30, 8:14 AM PST | Small Craft Advisory | LOX | 19 hr |
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.